MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 9MM/125 DEG TI CANN TFNA 340MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY

OBERDORF SYNTHES PRODUKTIONS GMBH 9MM/125 DEG TI CANN TFNA 340MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.925S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative: patient identifier, age, date of birth, and weight not available for reporting.Date of device breakage is not known.Complainant part is not expected to be returned for manufacturer review/investigation.Dhr review was completed.Manufacturing location: (b)(4).Manufacturing date: 16-jun-2015.Expiration date: 30-jun-2025.Part #: 04.037.925s (eu item), lot#: 9828183 (sterile) - 9mm/125 deg ti cann tfna 340mm/left- sterile.Quantity (b)(4).Inspection sheet for in process/inspect dimensional/final and inspection sheet for tfna assembly inspection meet specification.Component parts reviewed: 04.037.912.2 - lock prong 125 degree, tfna bp-55 lot ¿ 9345493 , 04.037.912.4 - wave spring, shim ended bp-55 lot - 7840773 , 04.037.912.3 - tfna lock drive bp-58 lot ¿ 7993634 , 21127 - raw material lot bp-80 lot ¿ 9805382.Raw material for ti was received from supplier (b)(4).Certificate of test received from (b)(4) for titanium ingot meet specification.Raw material receiving/putaway checklist meet requirements.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.¿sterility documentation was reviewed and determined to be conforming.¿ the investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported patient was implanted with the 9mm 125 degree cannulated trochanteric fixation nail advanced (tfna) long nail for proximal femoral subtrochanteric fractures on (b)(6) 2016.On unknown date, it was determined that the nail had broken around the bump-cut area of the blade insertion hole.Patient was returned to surgery on (b)(6) 2017 where the nail was exchanged for a tfna long nail.Surgery was completed successfully.Surgeon stated the cause of the nail breakage may have been metal fatigue due to pseudarthrosis.Concomitant device reported: screw (part number unknown, lot number unknown, quantity 1).This report is for one (1) 9mm 125 degree cannulated tfna nail 340mm-left.(b)(4).
 
Additional Manufacturer Narrative
Physical manufacture site device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
9MM/125 DEG TI CANN TFNA 340MM/LEFT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7469719
Report Number8030965-2018-53422
Device Sequence Number19095725
Product Code HSB
UDI-Device Identifier10886982097873
UDI-Public(01)10886982097873
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number04.037.925S
Device Catalogue Number04.037.925S
Device Lot Number9828183
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer04/09/2018
Initial Report FDA Received Date04/27/2018
Supplement Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;